Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Started experiencing a strange metallic smell in nose. What is wrong? Allergies?

hello, yesterday i started experiencing a strange metallic smell in my nose that will not go away. I feel okay other than being a little congested. i take zyrtec D for allergies. i just got over a bad double ear infection and sinusitis , still have lots of congestion. I finished the ear/sinus antibiotics about 2 weeks ago. since, i have still felt a little congested. totallly unrelated, but i am currently taking nitrofuritoin mono/mac (sp) for a uti . i am worried it might be the smell of blood? tiffany
Asked On : Tue, 16 Oct 2012
Answers:  2 Views:  693
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response
The strange metallic taste in your mouth could be because of the infection in the ears and sinuses which alters the smell and taste sensation. Beside, you have had various medicines including nitrofurantoin for uti. All this is causing strange taste in your mouth. You need`nt worry so much as it is only a passing phase and very soon you will be back to your usual self.
Answered: Tue, 16 Oct 2012
I find this answer helpful
Allergist and Immunologist Dr. Sujoy Khan's  Response
Hello Tiffany,
The antibiotics for UTI plus your ongoing rhinosinusitis may cause smell disturbance and a quick nasoendoscopy test will reveal whether there is active bleeds.
If you are taking nasal sprays, ensure your technique is correct as incorrect technique often leads to nose bleeds and you end up not using the spray any longer.
You ought to get a specific IgE blood test to figure out what your allergies are and if your nasal congestion persists, a CT Paranasal sinuses would be important.
Answered: Tue, 16 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor